Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What to change
Feb 5, 2002

Started treatment over 1 year ago, on combiver/effavereinz am undetectable, started to get bigger around tum so started to diet etc, and having vivid dreams and difficulty with depression want to change Sustiver, what would be reccomended that perhaps would not cause any side effects and what would the dosage be. Many thanks for all your help annd advice.

Response from Dr. Young

Thanks for your question.

In patients who have undesirable side effects of efavirenz (Sustiva, Stocrin) AND have undetectable viral loads, we typically switch from efavirenz to nevirapine. This drug switch should be roughly equivalent with regard to potency and pill count; particularly if the viral load is undetectable.

Some have noted that there is a decrease in cholesterol after switching; there should be an improvement in the efavirenz-related neurological side effects too.

Typical dosing of nevirapine (Viramune) is 200 mg once daily for the first two weeks, followed by twice daily dosing. We monitor liver function tests and viral loads after this switch.

As for increase in your tum (-- belly)- the question is- is this related to increased appetite causing generalized wieght gain or if related to HIV lipodystrophy. Treatment switches would not be expected to improve either condition, but the later would certainly deserve some evaluation by your medical care provider.

Hope this is helpful, BY



Previous
Latest Blood Work
Next
First Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement